MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE; RESECTION SHEATHS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS

OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE; RESECTION SHEATHS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Model Number A22026A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during therapeutic transurethral resection of the prostate (turp) procedure, the user experienced poor outflow, which resulted in poor vision and the equipment was exchanged to a competitors equipment.This led to a prolongation of approximately 30-40 minutes.However, the procedure was successfully completed with the competitors equipment.An olympus representative was onsite during 4 similar procedures to help fix the problem but could not succeed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported dissatisfaction with the vision in the surgical field is most likely not attributable to the use of the outer sheath.There were no defects of the outer sheath reported.It is likely that the dissatisfaction with visibility is directly related to the irrigation system chosen by the customer.Olympus will continue to monitor field performance for this device.

Brand Name
OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE
Common Device Name
RESECTION SHEATHS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key16563280
Report Number9610773-2023-00778
Device Sequence Number5480583
Product Code GCP
UDI-Device Identifier04042761029346
UDI-Public04042761029346
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22026A
Device Catalogue NumberA22026A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED OLYMPUS TELESCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale